Alert archive / Arizona / Winter Storm Warnings in 2014
Winter Storm Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this winter storm warning at Dec 30, 2014, 3:30 AM MST. It took effect at Dec 31, 2014, 11:00 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 3:30 AM MST (10:30 UTC)
- In effect from
- Dec 31, 2014, 11:00 AM MST
- Expired
- Jan 1, 2015, 12:00 PM MST
- In force
- 25 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS45 KPSR 301030 WSWPSR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 330 AM MST TUE DEC 30 2014 AZZ024-302230- /O.UPG.KPSR.WS.A.0002.141231T1800Z-150102T0000Z/ /O.NEW.KPSR.WS.W.0001.141231T1800Z-150102T0000Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 330 AM MST TUE DEC 30 2014 ...WINTER STORM WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT AND HAS BEEN UPGRADED TO THIS WARNING. * SNOW ACCUMULATIONS...2 TO 6 INCHES POSSIBLE ABOVE 3500 FEET...6 TO 10 INCHES POSSIBLE ABOVE 5000 FEET. * SNOW LEVELS...SNOW LEVELS DROPPING AS LOW AS 2500 FEET BY THURSDAY MORNING. * TIMING...RAIN AND SNOW SHOWERS BEGINNING WEDNESDAY AFTERNOON... CHANGING TO ALL SNOW BY EARLY EVENING AND CONTINUING THROUGH THURSDAY MORNING...TAPERING OFF BY MID-DAY THURSDAY. * AFFECTED AREA...LOCATIONS IN THE TONTO NATIONAL FOREST FOOTHILLS AND IN SOUTHERN GILA COUNTY ABOVE 3500 FEET. THIS INCLUDES THE CITIES OF GLOBE AND MIAMI...AND THE TRAVEL CORRIDORS OF HIGHWAY 87 NEAR SUNFLOWER...HIGHWAY 60 NEAR TOP OF THE WORLD...AND HIGHWAY 77 NORTH OF GLOBE TO THE SALT RIVER CANYON. * MAIN IMPACT...SLICK AND ICY ROADS ALONG WITH REDUCED VISIBILITY AT TIMES IN HEAVY SNOW. SOME ROADS MAY BECOME IMPASSABLE IN PLACES DUE TO ACCUMULATED SNOW DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ CAZ030-302230- /O.CON.KPSR.WW.Y.0001.141231T0000Z-150101T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 230 AM PST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY ABOVE 2000 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES POSSIBLE ABOVE 2000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 1500 FEET...BUT WITH ACCUMULATION AT OR ABOVE 2000 FEET. * TIMING...RAIN AND SNOW SHOWERS BEGINNING TUESDAY EVENING... CHANGING TO ALL SNOW TUESDAY NIGHT AND TAPERING OFF BY WEDNESDAY AFTERNOON. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * MAIN IMPACT...SLICK ROADS AND LOW VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. && $$ STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. YOU CAN ALSO VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MORE DETAILED GEOGRAPHIC INFORMATION CONCERNING THIS WINTER WEATHER EVENT CAN BE FOUND ON THE WEATHER AND HAZARDS DATA VIEWER AT: WWW.WRH.NOAA.GOV/WRH/WHV
5 follow-up statements
668 WWUS45 KPSR 302105 WSWPSR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 205 PM MST TUE DEC 30 2014 AZZ024-311200- /O.CON.KPSR.WS.W.0001.141231T1800Z-150102T0000Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 205 PM MST TUE DEC 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY ABOVE 3500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY. * SNOW ACCUMULATIONS...2 TO 6 INCHES POSSIBLE ABOVE 3500 FEET...6 TO 12 INCHES POSSIBLE ABOVE 5000 FEET. * SNOW LEVELS...SNOW LEVELS DROPPING AS LOW AS 2500 FEET BY THURSDAY MORNING. * TIMING...RAIN AND SNOW SHOWERS BEGINNING WEDNESDAY MORNING... CHANGING TO ALL SNOW BY EARLY EVENING AND CONTINUING THROUGH THURSDAY MORNING...TAPERING OFF BY MID-DAY THURSDAY. * AFFECTED AREA...LOCATIONS IN THE TONTO NATIONAL FOREST FOOTHILLS AND IN SOUTHERN GILA COUNTY ABOVE 3500 FEET. THIS INCLUDES THE CITIES OF GLOBE AND MIAMI...AND THE TRAVEL CORRIDORS OF HIGHWAY 87 NEAR SUNFLOWER...HIGHWAY 60 NEAR TOP OF THE WORLD...AND HIGHWAY 77 NORTH OF GLOBE TO THE SALT RIVER CANYON. * MAIN IMPACT...SLICK AND ICY ROADS ALONG WITH REDUCED VISIBILITY AT TIMES IN HEAVY SNOW. SOME ROADS MAY BECOME IMPASSABLE IN PLACES DUE TO ACCUMULATED SNOW DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ CAZ030-311200- /O.CON.KPSR.WW.Y.0001.141231T0000Z-150101T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 105 PM PST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY ABOVE 2000 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES POSSIBLE ABOVE 2000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 1500 FEET...BUT WITH ACCUMULATION AT OR ABOVE 2000 FEET. * TIMING...RAIN AND SNOW SHOWERS BEGINNING THIS EVENING...CHANGING TO ALL SNOW LATER TONIGHT AND TAPERING OFF BY WEDNESDAY AFTERNOON. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * MAIN IMPACT...SLICK ROADS AND LOW VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. && $$ STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. YOU CAN ALSO VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MORE DETAILED GEOGRAPHIC INFORMATION CONCERNING THIS WINTER WEATHER EVENT CAN BE FOUND ON THE WEATHER AND HAZARDS DATA VIEWER AT: WWW.WRH.NOAA.GOV/WRH/WHV
707 WWUS45 KPSR 310421 WSWPSR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 921 PM MST TUE DEC 30 2014 AZZ024-311200- /O.CON.KPSR.WS.W.0001.141231T1800Z-150102T0000Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 921 PM MST TUE DEC 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY ABOVE 3500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY. * SNOW ACCUMULATIONS...2 TO 6 INCHES POSSIBLE ABOVE 3500 FEET... 6 TO 12 INCHES POSSIBLE ABOVE 5000 FEET. * SNOW LEVELS...SNOW LEVELS DROPPING AS LOW AS 2500 FEET BY THURSDAY MORNING. * TIMING...RAIN AND SNOW SHOWERS BEGINNING WEDNESDAY MORNING... CHANGING TO ALL SNOW BY EARLY EVENING AND CONTINUING THROUGH THURSDAY MORNING...TAPERING OFF BY MID-DAY THURSDAY. * AFFECTED AREA...LOCATIONS IN THE TONTO NATIONAL FOREST FOOTHILLS AND IN SOUTHERN GILA COUNTY ABOVE 3500 FEET. THIS INCLUDES THE CITIES OF GLOBE AND MIAMI...AND THE TRAVEL CORRIDORS OF HIGHWAY 87 NEAR SUNFLOWER...HIGHWAY 60 NEAR TOP OF THE WORLD...AND HIGHWAY 77 NORTH OF GLOBE TO THE SALT RIVER CANYON. * MAIN IMPACT...SLICK AND ICY ROADS ALONG WITH REDUCED VISIBILITY AT TIMES IN HEAVY SNOW. SOME ROADS MAY BECOME IMPASSABLE IN PLACES DUE TO ACCUMULATED SNOW DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ CAZ030-311200- /O.CON.KPSR.WW.Y.0001.000000T0000Z-150101T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 821 PM PST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY ABOVE 2000 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES POSSIBLE ABOVE 2000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 1500 FEET...BUT WITH ACCUMULATION AT OR ABOVE 2000 FEET. * TIMING...MIX OF RAIN AND SNOW SHOWERS TO CONTINUE THIS EVENING...CHANGING TO ALL SNOW OVERNIGHT AND TAPERING OFF BY WEDNESDAY AFTERNOON. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * MAIN IMPACT...SLICK ROADS AND LOW VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. && $$ STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. YOU CAN ALSO VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MORE DETAILED GEOGRAPHIC INFORMATION CONCERNING THIS WINTER WEATHER EVENT CAN BE FOUND ON THE WEATHER AND HAZARDS DATA VIEWER AT: WWW.WRH.NOAA.GOV/WRH/WHV
033 WWUS45 KPSR 311057 WSWPSR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 357 AM MST WED DEC 31 2014 AZZ024-010000- /O.CON.KPSR.WS.W.0001.141231T1800Z-150102T0000Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 357 AM MST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THURSDAY ABOVE 3500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THURSDAY. * SNOW ACCUMULATIONS...2 TO 6 INCHES POSSIBLE ABOVE 3500 FEET...6 TO 10 INCHES POSSIBLE ABOVE 5000 FEET. * SNOW LEVELS...SNOW LEVELS DROPPING AS LOW AS 2500 FEET BY LATE TONIGHT. * TIMING...RAIN AND SNOW SHOWERS BEGINNING BY LATE THIS MORNING...CHANGING TO ALL SNOW BY EARLY EVENING AND CONTINUING THROUGH THURSDAY MORNING...TAPERING OFF BY AROUND NOON THURSDAY. * AFFECTED AREA...LOCATIONS IN THE TONTO NATIONAL FOREST FOOTHILLS AND IN SOUTHERN GILA COUNTY ABOVE 3500 FEET. THIS INCLUDES THE CITIES OF GLOBE AND MIAMI...AND THE TRAVEL CORRIDORS OF HIGHWAY 87 NEAR SUNFLOWER...HIGHWAY 60 NEAR TOP OF THE WORLD...AND HIGHWAY 77 NORTH OF GLOBE TO THE SALT RIVER CANYON. * MAIN IMPACT...SLICK AND ICY ROADS ALONG WITH REDUCED VISIBILITIES AT TIMES IN MODERATE TO HEAVY SNOW BANDS. SOME ROADS MAY BECOME IMPASSABLE IN PLACES DUE TO ACCUMULATED SNOW DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ CAZ030-010000- /O.CON.KPSR.WW.Y.0001.000000T0000Z-150101T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 257 AM PST WED DEC 31 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 2000 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS...1 TO 3 INCHES POSSIBLE ABOVE 2000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 1500 FEET...BUT WITH ACCUMULATION AT OR ABOVE 2000 FEET. * TIMING...SNOW WILL CONTINUE THIS MORNING BEFORE TAPERING OFF THIS AFTERNOON. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * MAIN IMPACT...SLICK ROADS AND LOW VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. && $$ STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. YOU CAN ALSO VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MORE DETAILED GEOGRAPHIC INFORMATION CONCERNING THIS WINTER WEATHER EVENT CAN BE FOUND ON THE WEATHER AND HAZARDS DATA VIEWER AT: WWW.WRH.NOAA.GOV/WRH/WHV
437 WWUS45 KPSR 311957 WSWPSR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1257 PM MST WED DEC 31 2014 CAZ030-312100- /O.CAN.KPSR.WW.Y.0001.000000T0000Z-150101T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 1157 AM PST WED DEC 31 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WINTER WEATHER ADVISORY. ONLY A FEW ISOLATED SNOW SHOWERS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON HOURS...WITH NO FURTHER ACCUMULATIONS EXPECTED. $$ AZZ024-011200- /O.CON.KPSR.WS.W.0001.000000T0000Z-150102T0000Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 1257 PM MST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY ABOVE 3500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * SNOW ACCUMULATIONS...2 TO 6 INCHES POSSIBLE ABOVE 3500 FEET... 6 TO 10 INCHES POSSIBLE ABOVE 5000 FEET. * SNOW LEVELS...SNOW LEVELS DROPPING AS LOW AS 2500 FEET BY LATE TONIGHT. * TIMING...RAIN AND SNOW SHOWERS BEGINNING BY LATE THIS MORNING...CHANGING TO ALL SNOW BY EARLY EVENING AND CONTINUING THROUGH THURSDAY MORNING...TAPERING OFF BY AROUND NOON THURSDAY. * AFFECTED AREA...LOCATIONS IN THE TONTO NATIONAL FOREST FOOTHILLS AND IN SOUTHERN GILA COUNTY ABOVE 3500 FEET. THIS INCLUDES THE CITIES OF GLOBE AND MIAMI...AND THE TRAVEL CORRIDORS OF HIGHWAY 87 NEAR SUNFLOWER...HIGHWAY 60 NEAR TOP OF THE WORLD...AND HIGHWAY 77 NORTH OF GLOBE TO THE SALT RIVER CANYON. * MAIN IMPACT...SLICK AND ICY ROADS ALONG WITH REDUCED VISIBILITIES AT TIMES IN MODERATE TO HEAVY SNOW BANDS. SOME ROADS MAY BECOME IMPASSABLE IN PLACES DUE TO ACCUMULATED SNOW DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. YOU CAN ALSO VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MORE DETAILED GEOGRAPHIC INFORMATION CONCERNING THIS WINTER WEATHER EVENT CAN BE FOUND ON THE WEATHER AND HAZARDS DATA VIEWER AT: WWW.WRH.NOAA.GOV/WRH/WHV
849 WWUS45 KPSR 312143 WSWPSR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 243 PM MST WED DEC 31 2014 AZZ024-011200- /O.EXT.KPSR.WS.W.0001.000000T0000Z-150101T1900Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 243 PM MST WED DEC 31 2014 ...WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON MST THURSDAY ABOVE 3500 FEET... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON MST THURSDAY. * SNOW ACCUMULATIONS...2 TO 6 INCHES POSSIBLE ABOVE 3500 FEET... 6 TO 10 INCHES POSSIBLE ABOVE 5000 FEET. * SNOW LEVELS...SNOW LEVELS DROPPING AS LOW AS 2500 FEET BY LATE TONIGHT. * TIMING...SNOW CONTINUING THROUGH THURSDAY MORNING...TAPERING OFF BY AROUND NOON THURSDAY. * AFFECTED AREA...LOCATIONS IN THE TONTO NATIONAL FOREST FOOTHILLS AND IN SOUTHERN GILA COUNTY ABOVE 3500 FEET. THIS INCLUDES THE CITIES OF GLOBE AND MIAMI...AND THE TRAVEL CORRIDORS OF HIGHWAY 87 NEAR SUNFLOWER...HIGHWAY 60 NEAR TOP OF THE WORLD...AND HIGHWAY 77 NORTH OF GLOBE TO THE SALT RIVER CANYON. * MAIN IMPACT...SLICK AND ICY ROADS ALONG WITH REDUCED VISIBILITIES AT TIMES IN MODERATE TO HEAVY SNOW BANDS. SOME ROADS MAY BECOME IMPASSABLE IN PLACES DUE TO ACCUMULATED SNOW DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. YOU CAN ALSO VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MORE DETAILED GEOGRAPHIC INFORMATION CONCERNING THIS WINTER WEATHER EVENT CAN BE FOUND ON THE WEATHER AND HAZARDS DATA VIEWER AT: WWW.WRH.NOAA.GOV/WRH/WHV
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 9:12 PM MST, 6 hours 18 minutes earlier.
Area forecast discussion, Dec 29, 9:12 PM MST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
912 PM MST MON DEC 29 2014
...MAJOR WINTER STORM IN CALIFORNIA AND ARIZONA WEDNESDAY AND
THURSDAY...
.SYNOPSIS...
A MAJOR WINTER STORM SYSTEM WILL AFFECT THE REGION WEDNESDAY AND
THURSDAY WITH AN INCREASING LIKELIHOOD OF WIDESPREAD DESERT RAIN AND
MOUNTAIN SNOW. SNOW LEVELS WILL FALL TO AS LOW AS 2000 FT FOR A
PERIOD...WITH SUBSTANTIAL SNOWFALL ACCUMULATION OVER MOUNTAINOUS
TERRAIN. COOLER BUT DRY WEATHER WILL RETURN BY THE END OF THE WEEK
THROUGH THE WEEKEND.
&&
.DISCUSSION...
STRONG AND POTENTLY COLD AIRMASS CONTINUES TO EXPAND ACROSS THE
WESTERN CONUS THIS EVENING WITH THE PROMINENT VORT LOBE BEGINNING TO
DEVELOP OVER N CA...N NV AND S OR. 500MB HEIGHT FALLS OVER THE LAST
24 HRS ARE GREATEST OVER OR AND NV...WITH ANYWHERE FROM 90 TO 120
METERS DIFFERENCE ON THEIR 00Z RAOBS. MSAS MSLP ANALYSIS PLOTS A
SOLID 1053MB SURFACE HIGH NOW ACROSS THE INTL BORDER INTO MONTANA
AND ACROSS THE GREAT DIVIDE WHERE AIR TEMP READINGS BELOW ZERO ARE
BECOME MORE WIDESPREAD. WHERE AREAS ARE HOLDING ABOVE ZERO...GUSTY
GRADIENT WINDS AREN'T HELPING THE SUB-ZERO WIND CHILLS. NORTHERN
WINTER AT ITS FINEST.
MUCH CLOSER TO HOME...SKIES ACROSS AZ AND SOUTHERN CA WERE CLEAR
WITH NEAR CALM WINDS. SOUTHWEST AND SOCAL RESIDENTS ARE STILL 18 TO
24 HOURS REMOVED FROM THIS INTIAL IMPACTS FROM THE WINTER STORM
SYSTEM AS IT CONTINUES TO DIG DEEPER INTO THE REGION AND THEN
INTERACTS WITH SOME SUBTROPICAL MOISTURE. WHILE ALL THE ELEMENTS ARE
STILL COMING TOGETHER FOR THE NEW YEAR'S STORM...LOWER DESERT
LOCALES ALONG AND EAST OF THE CO RIVER VALLEY INTO AZ HAVE THE
POTENTIAL FOR ANOTHER COLD TOMORROW (TUES) AM. MANY OUTLYING
LOCATIONS WILL SEE TEMPERATURES TOUCH FREEZING OR DIP BELOW THE
FREEZING MARK FOR A FEW HOURS THROUGH THE EARLY MORNING HOURS. AS
SUCH...CARE SHOULD BE TAKEN TO PROTECT SENSITIVE AND NON-NATIVE
PLANTS AND CONSIDER SHELTERING OUTDOOR PETS INDOORS. NO SIGNIFICANT
UPDATES NEEDED FOR TONIGHT'S FORECAST...JUST MINOR ADJUSTMENTS OF
TEMPERATURE AND SKY GRIDS TO MATCH UP WITH CURRENT TRENDS. REST OF
DISCUSSION BELOW HIGHLIGHTS FURTHER DETAILS OF THE NEW YEARS STORM
FOR MIDWEEK.
&&
.PREVIOUS DISCUSSION /ISSUED AT 320 PM MST/220 PM PST/...
HIGH AMPLIFIED FLOW CONTINUES ACROSS THE WESTERN HEMISPHERE THIS
AFTERNOON WITH LARGE SCALE RIDGING EXTENDING WELL INTO ALASKA...AND
DOWNSTREAM BROAD TROUGHING COVERING THE MAJORITY OF THE CONUS. AN
INTENSIFYING PROGRESSIVE SHORTWAVE CURRENTLY OVER CNTRL OREGON WILL
CONTINUE TO DRIVE SOUTH THROUGH THE NEXT 48 HOURS...EVENTUALLY
NEARLY CLOSING OFF OVER SRN CALIFORNIA. MODELS ARE IN GOOD AGREEMENT
OF THE COLD CORE TURNING THE CORNER THROUGH NORTHERN
ARIZONA...ALTHOUGH ANOTHER LOBE OF VORTICITY MAY SWING THROUGH THE
WESTERN PERIPHERY OF THE SMALLER CIRCULATION ALLOWING SOME SHOWER
ACTIVITY TO LINGER INTO THURSDAY.
WHILE THE OVERALL SYNOPTIC SCALE VIEW OF THE WAVE EVOLUTION HAS
GOOD MODEL AGREEMENT...SOME OF THE MORE DETAILED ASPECTS OF MOISTURE
ADVECTION AND AVAILABILITY ARE FAR MORE UNCERTAIN. GIVEN THE OVER
LAND TRAJECTORY OF THE WAVE AND ALREADY NOTABLE DISCONTINUITY OF THE
SUBTROPICAL MOISTURE PLUME SHIFTING SOUTH OF THE INTERNATIONAL
BORDER...IT MAY BE SIMPLY THE EXTREMELY INTENSE COLD CORE AND
DYNAMIC ASCENT SQUEEZING OUT THE MAXIMUM AMOUNT OF QPF POSSIBLE. IN
THIS CASE...OPERATIONAL MODELS HAVE CERTAINLY BEEN TRENDING TOWARDS
THE SREF MEANS OF LESS QPF THAN PREVIOUSLY ADVERTISED. FEEL THE
DEPTH AND MAGNITUDE OF THE COLD CORE MAY PARTIALLY OVERCOME MOISTURE
DEFICITS YIELDING A HIGH POP/LOWER QPF OUTCOME FOR MUCH OF THE AREA
(SANS OROGRAPHICALLY ENHANCED/FAVORED AREA NORTH AND EAST OF
PHOENIX). ANALYSIS OF CIPS ANALOGS HAVE A HANDFUL OF GOOD CASES
INCLUDING STRONG MATCHES OF JAN 16 1987 AND DEC 25 1987 WHICH
PRODUCED MINIMAL LOWER ELEVATION RAINFALL YET HEAVY SNOW AT HIGHER
ELEVATIONS OF NORTHERN AND EASTERN ARIZONA.
DESPITE THE MOISTURE DISCREPANCIES...TIMING ISSUES APPEAR TO BE
RESOLVING THEMSELVES NICELY...WITH THE FIRST VESTIGES OF ASCENT
IMPINGING INTO JOSHUA TREE NP TUESDAY EVENING. INTENSE HEIGHT
FALLS...DEEP CAA WITH ROBUST SFC PRESSURE RISES OVER NEVADA...AND
STRONG JET DYNAMICS WILL OVERSPREAD THE REGION TUESDAY NIGHT AND
WEDNESDAY. THE COLDEST H5 TEMPERATURES NEAR -30C WILL SLOWLY BEGIN
TO WARM CROSSING NORTHERN ARIZONA...HOWEVER H8 TEMPERATURES IN A -3C
TO -5C RANGE WILL BE COMMON BY WEDNESDAY MORNING. BUFR SOUNDINGS
SHOW FREEZING LEVELS FALLING AS LOW AS 2500FT...SWEEPING ACROSS
THE AREA WEDNESDAY INTO THURSDAY SUGGESTING SNOW LEVELS POTENTIALLY
AS LOW AS 1500FT (MAYBE EVEN SLIGHTLY LOWER). LIMITING FACTOR FOR
SNOWFALL MORE REMOVED FROM THE IMMEDIATE COLD CORE OVER NORTHERN
ARIZONA MAY BE LIMITED RESIDENCE TIME OF DEEPER
MOISTURE...ESPECIALLY IN THE -10C TO -20C DENDRITIC GROWTH LAYER.
REGARDLESS...PRECIPITATION WILL LIKELY OCCUR IN TWO WAVES 1) ALONG A
LOW LEVEL FRONTOGENETICAL BAND THROUGH CNTRL ARIZONA WEDNESDAY
MORNING/AFTERNOON...AND 2) THROUGH ASCENT NEAR THE COLD CORE AND
PARTICULARLY ENHANCED BY OROGRAPHIC FLOW NORTH AND EAST OF PHOENIX.
HAVE BLENDED FORECAST QPF AMOUNTS FROM AVAILABLE MODEL
OUTPUT...LEANING TOWARDS THE UPPER END OF SREF PLUME OUTPUT. GIVEN
THE AFOREMENTIONED UNCERTAINTY IN MOISTURE AVAILABILITY...TOTAL QPF
AMOUNTS STILL HAVE A WIDE RANGE OF POSSIBLE OUTCOMES...RANGING FROM
ALMOST NOTHING IN FAR SWRN ARIZONA/SE CALIFORNIA TO 0.25 TO 0.75
INCHES OF RAIN IN THE PHOENIX METRO...TO POTENTIALLY OVER AN INCH
OF LIQUID EQUIVALENT IN PARTS OF GILA COUNTY. FELT CONFIDENT ENOUGH
OF AT LEAST AN INCH IN JOSHUA TREE TO JUSTIFY AN ADVISORY...WHILE
FURTHER EAST THE EVOLUTION OF SNOW LEVELS AND PRECIPITATION AMOUNTS
ARGUE FOR A WATCH AT THIS POINT. IT SHOULD BE NOTED THAT THE
MAGNITUDE OF COLD AIR WITH THIS SYSTEM PROGRESSING OVER THE NORTHERN
EDGES OF THE CWA MAY BRING A DUSTING OF SNOW TO UNUSUALLY LOW
ELEVATIONS NOT ACCUSTOMED TO SNOW BEFORE PRECIPITATION CEASES
THURSDAY.
AS THE SYSTEM DEPARTS LATE THURSDAY...THE OVERNIGHT TEMPERATURES
FRIDAY MORNING WILL BE QUITE COLD AND SLOW TO REBOUND HEADING INTO
THE WEEKEND. A NEW COMPLIMENT OF FREEZE WARNINGS OR STATEMENTS MAY
BE NEEDED AS CLOUDS CLEAR YET COLD AIR LINGERS. DESPITE THE BELOW
NORMAL TEMPERATURES...DRY WEATHER WILL SETTLE BACK INTO THE REGION
FOR THE FIRST WEEK OF 2015.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...AND SOUTHEAST
CALIFORNIA/SOUTHWEST ARIZONA...INCLUDING KIPL AND KBLH...
MOSTLY LIGHT AND DIURNALLY DRIVEN WINDS THROUGH TUESDAY AFTERNOON.
INCREASING AND LOWERING CLOUDS PSBL BY 00Z WEDNESDAY FOR KIPL AND
KBLH AND SURROUNDING AIR FIELDS WITH THE INCOMING STRONG LOW
PRESSURE SYSTEM. SIMILARLY THICKENING CLOUDS...EVENTUALLY
LOWERING...AND STRONGER WESTERLY WINDS AT THE PHOENIX AIR FIELDS
INCLUDING KPHX PSBL AFTER 06Z WEDNESDAY. 30/06Z TAF PACKAGE WILL
BEGIN TO INTRODUCE MORE NOTICEABLE SKY AND WEATHER TRENDS...BUT
STILL REMAINING ON THE EDGE OF TAF PERIOD. MORE DETAIL AND TRENDS
WILL EVENTUALLY BE TRANSLATED INTO LATER TAF PACKAGES.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
A VERY COLD WEATHER SYSTEM FROM WESTERN CANADA WILL MOVE TOWARD THE
REGION BY EARLY WEDNESDAY...THEN MOVE EAST ACROSS THE AREA THROUGH
LATE THURSDAY. A VERY MOIST COLD FRONT WILL MOVE WEST TO EAST ACROSS
THE REGION...SPREADING PRECIPITATION IN SOUTHEAST CALIFORNIA TUESDAY
EVENING...THEN INTO SOUTH CENTRAL ARIZONA BY WEDNESDAY MORNING.
SOUTH CENTRAL ARIZONA WILL RECEIVE THE BRUNT OF THE PRECIPITATION
WEDNESDAY AND WEDNESDAY NIGHT WITH SNOW LEVELS EVENTUALLY FALLING TO
NEAR 3000 FT BY THURSDAY MORNING. CLEAR AND VERY COLD WEATHER WITH
FREEZING OR NEAR FREEZING NIGHTTIME TEMPERATURES WILL FOLLOW FRIDAY
AND SATURDAY...WARMING SLIGHTLY SUNDAY. MINIMUM RELATIVE HUMIDITIES
WILL RANGE FROM 45 TO 55 PERCENT WEDNESDAY AFTERNOON...TO 20 TO 30
PERCENT BY SATURDAY AFTERNOON.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON ABOVE 3500 FEET FOR AZZ024.
CA...WINTER WEATHER ADVISORY FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY
ABOVE 2000 FEET FOR CAZ030.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...NOLTE
PREVIOUS DISCUSSION...MO/MEYERS/DEWEY
AVIATION...NOLTE/DEWEY
FIRE WEATHER...VASQUEZNearby
Winter Storm Warnings in Arizona, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.